MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 102953
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that there was a grinding noise that came from the centrimag motor.There was a delay to start the pump due to the motor issue.
 
Additional Manufacturer Narrative
Corrected data: report type corrected to malfunction.Section b1: corrected to product problem.Section b2: corrected.Section d5: operator of device corrected.Section h1: corrected.Section h6: health effect - impact code corrected.Manufacturer's investigation conclusion: no device issues with the centrimag blood pump were reported or identified through this evaluation.The centrimag blood pump was not returned for analysis, and the cause of the grinding noise was isolated to an issue with the returned centrimag motor (evaluated separately under the motor evaluation).Review of the device history record (dhr) for the centrimag blood pump, lot number 10646449 / l08309-la5, revealed no deviations from manufacturing or quality assurance specifications.The centrimag blood pump instructions for use (ifu) is currently available.Although no pump issues or adverse events were reported, the centrimag blood pump ifu provides a list of adverse events that may be associated with the centrimag circulatory support system under ¿adverse events¿.The ifu cautions to always have a backup centrimag pump, console, motor, and accessories available for use.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22787210
Report Number3003306248-2025-00233
Device Sequence Number8236438
Product Code KFM
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627(10)10646449(17)270917
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Device Lot Number10646449
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer09/16/2025
09/23/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/24/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q325-HF-2
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 YR
Patient SexMale
Patient Weight17 KG